Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Had hit on head. Bumps appeared on back of head. How to cure these bumps?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5293 Questions
I hit my head on a concrete floor 4 weeks ago and got two large bunps on the head on both sides of the back of the head I had no symptoms to indicate a skull fracture but the bumps dont appear to be going down after over 4 weeks now. Can you advise what is hapening and why it is still there?
Posted Thu, 18 Oct 2012 in Head Injuries
Answered by Dr. Sudhir Kumar 1 hour later
Thank you for contacting Healthcare magic.
The large bumps on the back of head are likely to be due to scalp hematoma (collection of blood). These hematomas usually resolve in 2-3 weeks, however, it may sometimes persist for longer duration.
Sometimes, these can get infected and last for longer duration. But in those cases, there will be fever and severe pain.
You may take anti-inflammatory medications such as ibuprofen or naproxen to make these bumps subside.
In any case, there's no need to worry.
Please get back for any follow up queries.
Best wishes,
Dr Sudhir Kumar MD DM (Neurology) XXXXXX consultant neurologist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Critical Care

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor